What is Hypervitaminosis E?
Hypervitaminosis E is a reaction to an overdose of vitamin E, manifested in various disorders and dysfunctions of the human body.
Symptoms of Hypervitaminosis E
In the treatment of α-tocopherol, hypervitaminosis may develop, in which there is thrombocytopenia and hypocoagulation (the latter is associated with a violation of vitamin K absorption), weakening of twilight vision due to antagonism with vitamin A, dyspeptic symptoms, hypoglycemia, weakness, headache, weakening of potency in men muscle cramps. Perhaps this is due to the competition of large doses of α-tocopherol, the antioxidant activity of which is minimal, with γ- and δ-tocopherol.
Vitamin E is relatively non-toxic. A review of more than 10 thousand cases of supplementation in doses of 200 to 3000 ME per day for 11 years showed that there were no serious side effects. With high doses, passing nausea, flatulence, diarrhea can develop, and in some people blood pressure can rise.
Extremely high doses during pregnancy (above 10,000 IU per day) may possibly cause birth defects.
Prevention of Hypervitaminosis E
To avoid an excess of vitamin E, it is not necessary to constantly use supplements. It is quite enough to use them in winter and autumn: in the warm season it is easier to diversify the diet. However, for fear of hypervitaminosis, in this case it is worth taking a break in reception every three to four weeks.